Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online
Ask a Urologist   »  

Had burning sensation on penis and bleeding during urination. Had Gout and Erectile Dysfunction, taking Naproxen . Suggest?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I had a burning sensation in my penis this morning after urination and a few drops of blood. I have a history of gout and just ended a session in my knee a few days ago. I have been taking naproxen for a couple of weeks now because of that. I also was diagnosed years ago as having had herpes but have never had noticeable symptoms from it.

this burning and bleeding was sudden and without any previous signs or warning.
Posted Thu, 17 Oct 2013 in Urinary and Bladder Problems
Answered by Dr. Nsah Bernard 45 minutes later
Brief Answer:
Urogenital disorder secondary to prostate disorder

Detailed Answer:

Thanks for posting your query,

Given your age plus the fact that you are already suffering from erectile dysfunction, the most likely culprit might the fact that you are suffering from prostate disorder which could benign prostate hypertrophy (BPH) or prostate cancer both conditions having burning urination, difficulty urinating and hematuria as characteristic symptoms. Also important to rule out first hand the possibility of a complicated urinary tract infection including prostatitis, cystitis, urethritis, pyelonephritis etc and also urinary tract stones (ureteral, bladder, urethral, kidney). You will need a sample of your blood and urine analyzed, PSA testing, prostate examination done and also abdominal and/or prostate ultrasound. Ones these are done, specific cause will be done and immediate treatment started.
Please take note that this requires immediate medical attention and so you should not hesitate going to the emergency room.

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Follow-up: Had burning sensation on penis and bleeding during urination. Had Gout and Erectile Dysfunction, taking Naproxen . Suggest? 26 hours later
The bleeding, 2-3 drops quit and I have no burning sensation now even when I urinate. Given the instantaneous onset I think I probably passed a small stone
causing a tiny cut in the passageway which seems to have closed itself.

This started yesterday AM and ended yesterday Pm. Unless I have a recurrence I will let well enough alone. As soon as feasible I intend getting checked for possible diabetes, etc. anyway. The cost of checkups, prescriptions, treatments, etc. are prohibitive for unemployed people so I may have to wait till November when I draw retirement benefits.

Thanks, Larry Cox
Answered by Dr. Nsah Bernard 8 minutes later
Brief Answer:
Most urogenital conditions can complicate

Detailed Answer:
Thanks for updating,

Most urogenital conditions can complicate to bleeding including stones. I think you need medical check up and I do understand that you can only do it when you have some money. You could still visit the emergency room just in case or observe for a while to see if this reoccurs then you visit the ER hoping that this does not reoccur with much more severity.

Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor